I am scared to try a new medication that prescribed to me a month ago its called Propranolol. I was prescribed it for low/high blood pressure it was 129/83 and i have BAD anxiety period. It gets worse with trying new meds. What are some of the side effects of Propranolol.
Propranolol - is it a good choice for me, what are the side effects?
- 21 Feb 2013 by cuddlebug71601
- 22 February 2013
Added 21 Feb 2013:
and will it hurt me
Propranolol belongs to a class of drugs called beta blockers. A beta blocker is a good choice for you as it lowers blood pressure and helps with some anxiety symptoms.
Side effects may occur in people taking beta blockers. However, many people who take beta blockers won't have any side effects.
Common side effects of beta blockers include:
It can be a little scary to try new meds but this one is pretty well tolerated by most people. It will help to lower and steady your heart rate and blood pressure. It also helps people with migraine headaches too. I take Atenolol, which is in the same family, and I have had absolutely no problems or bad effects with it. They have tried a few times to put me on other classes of antihypertensives (meds for blood pressure) and I couldnt tolerate those other ones at all and had to come back to Atenolol. It took about a year of taking it but one day I noticed that I hadnt had a migraine in a long time when I usually had one every few months so it was a very happy side effect! The only way to know is to try it. Just remember that most people never have any side effects. When they do drug studies, they have to list complaints people had and some are really not likely to even be caused by the drug but since it happened while they were testing the drug, it gets listed as a possible side effect. The most common one is dizziness but that usually goes away as your body gets used to it.
cuddlebug71601. Hey there. IDE like to say that I agree with DzooBaby completely. She knows her stuff, and you can't go wrong taking/trying her advice. I have extreme headaches on a daily basis. They get so bad, they wake me up very early in the morning. Like 2:30 a.m. And I have to get up and take meds. And go back and wait for them to go away. I know you're taking it for something else, and I'm right there with you about trying new medications. But Propanolol has helped me a lot. This is something I haven't mentioned really, but I was eating(not literally) Fiarinol's like crazy, because of so many headaches, and not only is it not good to do, but I've heard countless times over the last couple of yrs they cause, or can cause rebound headache's if taken often. Until Propanolol. I rarely have severe headaches anymore.
So even though its scary, and I'm sure almost everyone has experienced this, if they take medications, it might surprise you if it works well for you. I can't speak for others, but sometimes I have mentally convinced myself I'm too afraid to take it. Even though I just drove through the drive thru and payed for the stuff. Lol. It's not amusing I suppose, but I just got tickled writing that. Don't be afraid. Have faith that this is going to help me, and just try it. I hope and pray your fear will lesson, and everything will work out for you. Take care, and many blessing
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Feb 2012 • 1 answer
Updated 29 Mar 2012 • 1 answer
Updated 5 Apr 2012 • 2 answers
Updated 2 Apr 2016 • 2 answers
Updated 28 Nov 2016 • 1 answer